MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ESTRADIOL III ASSAY; RADIOIMMUNOASSY, ESTRADIOL

ROCHE DIAGNOSTICS ELECSYS ESTRADIOL III ASSAY; RADIOIMMUNOASSY, ESTRADIOL
Catalog Number 06656021190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 601 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for four patient samples tested with the elecsys estradiol iii assay on a cobas 6000 e 601 analyzer.The first sample initially resulted in an estradiol value of > 3000 pg/ml with a data flag.The sample was automatically repeated with dilution, resulting in a value of 2249 pg/ml.The second sample initially resulted in an estradiol value of > 3000 pg/ml with a data flag.The sample was automatically repeated with dilution, resulting in a value of 2360 pg/ml.The third sample initially resulted in an estradiol value of > 3000 pg/ml with a data flag.The sample was automatically repeated with dilution, resulting in a value of 2397 pg/ml.The fourth sample initially resulted in an estradiol value of > 3000 pg/ml with a data flag.The sample was automatically repeated with dilution, resulting in a value of 2601 pg/ml.
 
Additional Manufacturer Narrative
Correction to patient 3 medication: incorrect= "temco (once daily - patient 3)" correct = fernco (once daily - patient 3).All patients are female.Medwatch fields a3 and d10 have been updated.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.A general reagent issue is not evident.A review of alarm trace data showed multiple abnormal aspiration alarms near the time of the event.The investigation could not identify a product problem.The cause of the event could not be determined.Patients in ivf treatment are not "healthy" with respect to their hormone status; this is due to 1) hormonal disorders causing conception to fail (multiply), and due to 2) the hormone stimulation treatment.This particular patient status and the patient treatment causes unidentifiable and even patient-specific metabolites, that interact with the detection system of e2 iii and can cause cross-reactivity detection.

Brand Name
ELECSYS ESTRADIOL III ASSAY
Common Device Name
RADIOIMMUNOASSY, ESTRADIOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23042566
Report Number1823260-2025-02861
Device Sequence Number10096198
Product Code CHP
UDI-Device Identifier04015630933358
UDI-Public04015630933358
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K965109
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number06656021190
Device Lot Number84459400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/16/2025
10/16/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/09/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTIN (ONCE DAILY - PATIENT 4).; D3K2 (ONCE DAILY - PATIENT 3).; DRENAMIN (TWICE DAILY - PATIENT 3).; ECHINACEA (ONCE DAILY - PATIENT 3).; FERNCO (ONCE DAILY - PATIENT 3).; GOTO KOLA (ONCE DAILY - PATIENT 3).; LEVOTHYROXINE (ONCE DAILY - PATIENT 1).; MAGNESIUM (ONCE DAILY - PATIENT 3).; MESALAMINE (4 TABLETS - PATIENT 4).; NATURE MADE PRENATAL (ONCE DAILY - PATIENT 2).; OVASITOL (2 SCOOPS DAILY - PATIENT 2).; PNEUMOTROPHIN (TWICE DAILY - PATIENT 3).; PRENATALS (ONCE DAILY - PATIENT 1).; PROBIOTICS (ONCE DAILY - PATIENT 4).; TEMCO (ONCE DAILY - PATIENT 3).; UTROPHIN (ONCE DAILY - PATIENT 3).; VITAMIN D (2 TABLETS DAILY - PATIENT 4).
Patient Age33 YR
Patient SexFemale